Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 241, NWS Memphis, TN

June 3, 2012Hardin County, McNairy County, Tennessee; Alcorn County, Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2012, 11:11 PM CDT for Hardin County, McNairy County, Tennessee; Alcorn County, Tishomingo County, Mississippi. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 11:11 PM CDT (04:11 UTC)
Expired
Jun 4, 2012, 12:00 AM CDT
In force
49 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Tishomingo County, MS, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 124 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:45 PM CDTTSTM WND DMG2 Ne Doskie, MSNUMEROUS TREES DOWN IN NORTH CROSSROADS AREA WITH A REPORT OF ONE TRAPPED DUE TO A TREE ON A HOME.
Jun 4, 12:09 AM CDTTSTM WND DMGMichie, TNMULTIPLE TREES/POWERLINES DOWN AT INTERSECTION OF ROUTE 224 AND HWY 57 AND ON TULU AND MICHIE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 7:09 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
2116 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

261 
WUUS54 KMEG 040411
SVRMEG
MSC003-141-TNC071-109-040500-
/O.NEW.KMEG.SV.W.0241.120604T0411Z-120604T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1111 PM CDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL MIDNIGHT CDT

* AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE
  WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  SHILOH...OR 8 MILES SOUTHEAST OF SELMER...AND MOVING SOUTHEAST AT
  35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
  SAVANNAH...PICKWICK LANDING STATE PARK AND J P COLEMAN STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 8799 3500 8819 3492 8815 3489 8809
      3475 8811 3500 8863 3529 8841 3514 8798
      3501 8798
TIME...MOT...LOC 0411Z 297DEG 29KT 3509 8843

$$
1 follow-up statement
854 
WWUS54 KMEG 040435
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 PM CDT SUN JUN 3 2012

MSC003-141-TNC071-109-040500-
/O.CON.KMEG.SV.W.0241.000000T0000Z-120604T0500Z/
TISHOMINGO MS-ALCORN MS-HARDIN TN-MCNAIRY TN-
1135 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHEASTERN MCNAIRY...SOUTHERN HARDIN...NORTHEASTERN ALCORN AND
NORTHERN TISHOMINGO COUNTIES...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RED
SULPHUR SPRINGS...OR NEAR PICKWICK LANDING STATE PARK...MOVING
SOUTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IUKA...
WENASOGA...ACTON...EASTVIEW...GUYS...MICHIE...LOWRYVILLE...POLLARDS
MILL...BRUTON BRANCH...WINN SPRINGS...RED SULPHUR SPRINGS...PITTSBURG
LANDING...HURLEY AND HAMBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 8799 3500 8819 3492 8815 3489 8809
      3475 8811 3500 8863 3515 8852 3514 8798
      3501 8798
TIME...MOT...LOC 0435Z 297DEG 29KT 3500 8822

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:51 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 3, 10:51 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1051 PM CDT SUN JUN 3 2012

.UPDATE...

LAST BIT OF THE SEVERE THUNDERSTORM LINE SHOULD EXIT CWA IN THE
NEXT 1 TO 2 HOURS. MODELS INDICATE ANOTHER MCS MAY DEVELOP OVER
NORTHWEST ARKANSAS/NORTHEAST OKLAHOMA OVERNIGHT. THE MCS WOULD
MOVE INTO THE MIDSOUTH BY MORNING. WILL KEEP LIKELY POPS ACROSS
THE NORTH AS A RESULT. NEED TO MAKE SOME MODIFICATIONS TO THE LOWS
BUT OTHER THAN NO FURTHER UPDATES ARE NEEDED BESIDES CLEARING
WATCH BEHIND THE LINE.

KRM

&&

.DISCUSSION... /ISSUED 348 PM CDT SUN JUN 3 2012/

FORECAST FOCUS ON CONVECTIVE POTENTIAL THROUGH TUESDAY.

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

CONVECTIVE TRENDS ARE BEING CLOSELY MONITORED THIS AFTERNOON FOR
POSSIBLE RAPID REDEVELOPMENT OF THUNDERSTORMS OVER NORTHERN
ARKANSAS. MCV INDUCED OUTFLOWS AND THE SYNOPTIC WARM FRONT HAVE
LED TO STRONG DIFFERENTIAL HEATING OVER THIS REGION WITH MID 90S
ACROSS MUCH OF ARKANSAS BENEATH VERY STEEP MID LEVEL LAPSE RATES
ASSOCIATED WITH EML. ALTHOUGH CAPPED...THIS HAS LED TO EXTREMELY
UNSTABLE CONDITIONS TO THE SOUTH OF THE FRONT WITH MLCAPE VALUES
IN EXCESS OF 3500-4000 J/KG AND SBLI VALUES OF -10C. WITH BACKED
FLOW NORTH OF THE BOUNDARY...THE MAGNITUDE OF SHEAR IS GREATER
NORTH BUT INSTABILITY IS CONSIDERABLY LOWER. APPEARS THE BEST
CHANCE FOR STORMS WILL BE ALONG THIS BOUNDARY WHERE INSTABILITY
/UNCAPPED/ AND SHEAR ARE BEST JUXTAPOSED ACROSS NORTHERN
ARKANSAS...WITH THE THREAT FOR VERY LARGE HAIL INITIALLY...
THEN BECOMING A DAMAGING WIND THREAT WITH TIME AS STORMS CONGEAL
INTO A FORWARD PROPAGATING MCS. THIS MCS WOULD THEN RAKE ACROSS
THE NORTHERN AND CENTRAL PORTIONS OF THE MIDSOUTH - NAMELY SERN
MO/NERN AR/WRN TN/FAR NRN MS LATER THIS EVENING AND OVERNIGHT.
RAISED POPS IN THESE AREAS TO 70 PCT.

THE MCS MAY STILL BE ONGOING MONDAY MORNING ACROSS THE EASTERN
AREAS. REMAINING UNCERTAINTY ABOUT TONIGHT/S CONVECTIVE EVOLUTION
AMPLIFIES THE UNCERTAINTY FOR MONDAY. ATTM IT LOOKS LIKE RETURN
FLOW BEHIND THE MORNING MCS SHOULD ALLOW THE ATMOSPHERE TO RECOVER
QUICKLY...WITH STRONG HEATING EXPECTED AND TEMPERATURES RISING
BACK INTO THE 90S. ADDITIONAL SCATTERED DEVELOPMENT IS PROBABLE
THROUGH THE DAY ALONG ANY BOUNDARIES LEFT OVER FROM TONIGHT AND
NEAR THE SYNOPTIC FRONT IN THE PRESENCE OF 3000+ J/KG CAPE. WIND
SHEAR AGAIN IS RATHER WEAK SO MULTICELLULAR CLUSTERS CAPABLE OF
WIND DAMAGE APPEARS TO BE THE MAIN THREAT.

A TROUGH WILL BEGIN TO DIG DOWN THE EAST COAST...FORCING THE
SYNOPTIC FRONT FURTHER SOUTH FOR MONDAY NIGHT AND TUESDAY.
THUS...CONTINUED TO TAPER OFF POPS FROM NORTH TO SOUTH DURING THIS
TIME.

.LONG TERM...WEDNESDAY THROUGH SUNDAY.

MODELS REMAIN AT ODDS WITH HOW FAR SOUTH TO TAKE THE FRONT THROUGH
EARLY NEXT WEEK. THE ECMWF IS THE ONLY REMAINING MODEL TO KEEP
MENTIONABLE POPS ACROSS NORTHERN MISSISSIPPI DURING THIS TIME WITH
THE NAM/DGEX/GFS/GEM ALL INDICATING A DRIER NORTHEAST FLOW. SEEMS
THE CONSENSUS WITH SURROUNDING OFFICES WAS TO REMOVE POPS FOR MUCH
OF THE LONG TERM BUT WOULD NOT BE SURPRISED TO SEE THE ECMWF PAN
OUT...ESPECIALLY GIVEN THE TIME OF YEAR.

A LARGE RIDGE LOOKS TO BUILD OVER THE CENTRAL U.S. FOR LATE WEEK
AND NEXT WEEKEND. THIS WILL BRING INCREASING TEMPERATURES THROUGH
AT LEAST SATURDAY...HOWEVER BOTH THE GFS AND ECMWF SHOW INCREASING
TROPICAL MOISTURE BY NEXT SUNDAY WITH LOWER 925 MB TEMPS ADVECTING
WITH IT NORTHWARD INTO MISSISSIPPI. INTRODUCED A SLIGHT CHANCE FOR
STORMS OVER NORTHERN MISSISSIPPI SUNDAY.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

NUMEROUS TSRAS HAVE DEVELOPED OVER THE PAST COUPLE OF HOURS NEAR A
WARM FRONT STRETCHED ACROSS NORTHERN ARKANSAS. EXPECT THESE STORMS
TO CONGEAL INTO AN MCS THAT WILL TRACK ACROSS THE MIDSOUTH THIS
EVENING. ADDED TEMPOS FOR TSRAS AT ALL TAF SITES THIS EVENING. THE
QUESTION THEN BECOMES WHAT HAPPENS LATER TONIGHT. RAPID UPDATE
MODELS STILL SHOW REDEVELOPMENT STARTING AFT 04/08Z ACROSS THE
MIDSOUTH DESPITE THE MCS MOVING THROUGH THIS EVENING. FOR NOW KEPT
THE TEMPOS IN PLACE AT ALL SITES FOR LATER TONIGHT. ATTM NOT
CONFIDENT IN TSRA CHANCES OR TIMING DURING THE DAY ON MONDAY SO
LEFT OUT MENTION FOR NOW THOUGH THIS WILL BE REVISITED. EXPECT
GENERALLY VFR CONDS THROUGH THE PERIOD OUTSIDE OF TSRAS. LIGHT
SOUTH OR VARIABLE WINDS OUTSIDE OF TSRAS OVERNIGHT BECOMING WSW AT
8-10 KTS AFT 04/13Z.

SJM

&&

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 3, 7:20 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT SUN JUN 3 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
720 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHERN ARKANSAS EARLY THIS EVENING...CONGEAL INTO A THUNDERSTORM
COMPLEX...AND PUSH ACROSS THE MIDSOUTH TONIGHT. DAMAGING WINDS WILL
BE THE MAIN THREAT. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHEAST OF A LINE
FROM JONESBORO...TO MEMPHIS...AND TUPELO ON MONDAY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND
TUESDAY MORNING ACROSS NORTHERN MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON MONDAY.

BORGHOFF

In the hours before

Local storm report, Jun 3, 6:58 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

&&

MRM
Local storm report, Jun 3, 7:34 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
734 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0712 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E4.50 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.

0715 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E1.25 INCH       LAWRENCE           AR   TRAINED SPOTTER

            HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
            IN SMITHVILLE.

&&

MRM
Local storm report, Jun 3, 8:13 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
813 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

0712 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E4.50 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.

0715 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E1.25 INCH       LAWRENCE           AR   TRAINED SPOTTER

            HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
            IN SMITHVILLE.

0743 PM     HAIL             2 N CORINTH             34.97N 88.52W
06/03/2012  E0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL JUST SOUTH OF TENNESSEE
            MISSISSIPPI BORDER NORTH OF CORINTH.

0744 PM     HAIL             BATH SPRINGS            35.44N 88.09W
06/03/2012  E1.75 INCH       DECATUR            TN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN BATH SPRINGS.

0800 PM     TORNADO          GOSNELL                 35.96N 89.97W
06/03/2012                   MISSISSIPPI        AR   TRAINED SPOTTER

            POSSIBLE TORNADO NEAR GOSNELL.

0801 PM     TORNADO          EGYPT                   35.87N 90.95W
06/03/2012                   CRAIGHEAD          AR   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR EGYPT.

0804 PM     HAIL             SSE HORNERSVILLE        36.04N 90.11W
06/03/2012  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZED HAIL SOUTH OF HORNERSVILLE 1/4 MILE SOUTH
            OF ROUTE Y IN DUNKLIN COUNTY.

&&

MRM
Local storm report, Jun 3, 8:41 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0712 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E4.50 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.

0715 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E1.25 INCH       LAWRENCE           AR   TRAINED SPOTTER

            HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
            IN SMITHVILLE.

0743 PM     HAIL             2 N CORINTH             34.97N 88.52W
06/03/2012  E0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL JUST SOUTH OF TENNESSEE
            MISSISSIPPI BORDER NORTH OF CORINTH.

0744 PM     HAIL             BATH SPRINGS            35.44N 88.09W
06/03/2012  E1.75 INCH       DECATUR            TN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN BATH SPRINGS.

0800 PM     TORNADO          GOSNELL                 35.96N 89.97W
06/03/2012                   MISSISSIPPI        AR   TRAINED SPOTTER

            POSSIBLE TORNADO NEAR GOSNELL.

0801 PM     TORNADO          EGYPT                   35.87N 90.95W
06/03/2012                   CRAIGHEAD          AR   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR EGYPT.

0804 PM     HAIL             SSE HORNERSVILLE        36.04N 90.11W
06/03/2012  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZED HAIL SOUTH OF HORNERSVILLE 1/4 MILE SOUTH
            OF ROUTE Y IN DUNKLIN COUNTY.

0806 PM     TSTM WND DMG     5 S JONESBORO           35.75N 90.69W
06/03/2012                   CRAIGHEAD          AR   TRAINED SPOTTER

            TREES DOWN ACROSS CR 766 AT US 141.

0819 PM     HAIL             STEELE                  36.08N 89.85W
06/03/2012  M1.75 INCH       PEMISCOT           MO   TRAINED SPOTTER

            GOLFBALL SIZED HAIL AT INTERSECTION OF HWY 61 AND HWY M.

0823 PM     TORNADO          BAY                     35.74N 90.56W
06/03/2012                   CRAIGHEAD          AR   AMATEUR RADIO

            POSSIBLE TORNADO NEAR BAY.

0830 PM     TSTM WND DMG     4 WSW JONESBORO         35.80N 90.75W
06/03/2012                   CRAIGHEAD          AR   TRAINED SPOTTER

            GRAIN CART OVER TURNED IN THE MIDDLE OF CR 160 AND CR155.

0834 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
06/03/2012                   POINSETT           AR   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED IN TRUMANN.

&&

MRM
Local storm report, Jun 3, 10:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            QUARTER SIZED HAIL ON HIGHWAY 142 SOUTH OF SELMER

0650 PM     HAIL             1 S SELMER              35.16N 88.59W
06/03/2012  E1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

            PENNY TO QUARTER SIZED HAIL ON HIGHWAY 45 JUST SOUTH OF
            SELMER

0650 PM     TSTM WND GST     1 S SELMER              35.16N 88.59W
06/03/2012  E60.00 MPH       MCNAIRY            TN   TRAINED SPOTTER

            WIND GUST 55 TO 60 MPH ON HWY 142 JUST SOUTH OF SELMER.

0712 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E4.50 INCH       LAWRENCE           AR   FIRE DEPT/RESCUE

            41/2 INCH SIZED HAIL REPORTED IN SMITHVILLE.

0715 PM     HAIL             SMITHVILLE              36.08N 91.30W
06/03/2012  E1.25 INCH       LAWRENCE           AR   TRAINED SPOTTER

            HAIL JUST SLIGHTLY LARGER THAN HALF DOLLAR SIZE REPORTED
            IN SMITHVILLE.

0743 PM     HAIL             2 N CORINTH             34.97N 88.52W
06/03/2012  E0.88 INCH       ALCORN             MS   TRAINED SPOTTER

            PEA TO NICKEL SIZED HAIL JUST SOUTH OF TENNESSEE
            MISSISSIPPI BORDER NORTH OF CORINTH.

0744 PM     HAIL             BATH SPRINGS            35.44N 88.09W
06/03/2012  E1.75 INCH       DECATUR            TN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL IN BATH SPRINGS.

0800 PM     TORNADO          GOSNELL                 35.96N 89.97W
06/03/2012                   MISSISSIPPI        AR   TRAINED SPOTTER

            POSSIBLE TORNADO NEAR GOSNELL.

0801 PM     TORNADO          EGYPT                   35.87N 90.95W
06/03/2012                   CRAIGHEAD          AR   EMERGENCY MNGR

            POSSIBLE TORNADO NEAR EGYPT.

0804 PM     HAIL             SSE HORNERSVILLE        36.04N 90.11W
06/03/2012  E1.00 INCH       DUNKLIN            MO   TRAINED SPOTTER

            QUARTER SIZED HAIL SOUTH OF HORNERSVILLE 1/4 MILE SOUTH
            OF ROUTE Y IN DUNKLIN COUNTY.

0806 PM     TSTM WND DMG     5 S JONESBORO           35.75N 90.69W
06/03/2012                   CRAIGHEAD          AR   TRAINED SPOTTER

            TREES DOWN ACROSS CR 766 AT US 141.

0819 PM     HAIL             STEELE                  36.08N 89.85W
06/03/2012  M1.75 INCH       PEMISCOT           MO   TRAINED SPOTTER

            GOLFBALL SIZED HAIL AT INTERSECTION OF HWY 61 AND HWY M.

0823 PM     TORNADO          BAY                     35.74N 90.56W
06/03/2012                   CRAIGHEAD          AR   AMATEUR RADIO

            POSSIBLE TORNADO NEAR BAY.

0830 PM     TSTM WND DMG     4 WSW JONESBORO         35.80N 90.75W
06/03/2012                   CRAIGHEAD          AR   TRAINED SPOTTER

            GRAIN CART OVER TURNED IN THE MIDDLE OF CR 160 AND CR155.

0834 PM     FUNNEL CLOUD     TRUMANN                 35.67N 90.52W
06/03/2012                   POINSETT           AR   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED IN TRUMANN.

0845 PM     HAIL             PARSONS                 35.65N 88.12W
06/03/2012  M0.75 INCH       DECATUR            TN   EMERGENCY MNGR

            PENNY SIZED HAIL IN PARSONS...BIBLE HILL ROAD AREA.

0848 PM     FUNNEL CLOUD     MILAN                   35.92N 88.75W
06/03/2012                   GIBSON             TN   PUBLIC

            FUNNEL CLOUD SPOTTED IN MILAN.

0855 PM     HAIL             MICHIE                  35.06N 88.43W
06/03/2012  M1.75 INCH       MCNAIRY            TN   TRAINED SPOTTER

            GOLF BALL SIZED HAIL NEAR MICHIE.

0954 PM     HAIL             4 W CORDOVA             35.15N 89.85W
06/03/2012  E0.50 INCH       SHELBY             TN   PUBLIC

            1/4 TO 1/2 INCH HAIL NEAR CORDOVA.

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:09 PM CDTSevere Thunderstorm WarningMEGDecatur, Henderson51 min
Jun 3, 7:11 PM CDTTornado WarningMEGDecatur, Hardin14 min
Jun 3, 7:34 PM CDTSevere Thunderstorm WarningMEGMcNairy24 min
Jun 3, 7:40 PM CDTFlash Flood WarningMEGDecatur3 hr
Jun 3, 7:42 PM CDTSevere Thunderstorm WarningMEGHardeman, Hardin, McNairy48 min
Jun 3, 7:52 PM CDTSevere Thunderstorm WarningMEGDecatur, Hardin23 min
Jun 3, 7:57 PM CDTSevere Thunderstorm WarningMEGDyer, Gibson, Lake, Obion, Weakley48 min
Jun 3, 8:07 PM CDTTornado WarningMEGDyer, Lauderdale26 min
Jun 3, 8:22 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy38 min
Jun 3, 8:30 PM CDTSevere Thunderstorm WarningMEGCarroll, Dyer, Gibson, Obion, Weakley45 min
Jun 3, 8:32 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale43 min
Jun 3, 8:35 PM CDTFlash Flood WarningMEGMcNairy5 hr
Jun 3, 8:39 PM CDTTornado WarningMEGMcNairy36 min
Jun 3, 8:47 PM CDTSevere Thunderstorm WarningMEGLauderdale28 min
Jun 3, 8:54 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy51 min
Jun 3, 8:58 PM CDTTornado WarningMEGHardin, McNairy32 min
Jun 3, 9:13 PM CDTTornado WarningMEGHardin, McNairy13 min
Jun 3, 9:15 PM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton45 min
Jun 3, 9:17 PM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Madison43 min
Jun 3, 9:22 PM CDTSevere Thunderstorm WarningMEGHardin68 min
Jun 3, 9:32 PM CDTTornado WarningMEGCrockett, Haywood, Madison28 min
Jun 3, 9:34 PM CDTFlash Flood WarningMEGChester, Crockett, Decatur, Hardeman, Hardin, Haywood and 3 more3 hr
Jun 3, 9:47 PM CDTSevere Thunderstorm WarningMEGFayette, Shelby43 min
Jun 3, 10:06 PM CDTSevere Thunderstorm WarningMEGFayette24 min
Jun 3, 10:20 PM CDTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, McNairy, Madison40 min
Jun 3, 10:40 PM CDTFlash Flood WarningMEGChester, Decatur, Hardin, Henderson, McNairy3 hr
Jun 3, 10:52 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Hardin, McNairy38 min
Jun 4, 2:30 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Lauderdale, Tipton31 min
Jun 4, 3:08 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton52 min
Jun 4, 3:25 AM CDTSpecial Weather StatementMEGShelby35 min
Jun 4, 3:43 AM CDTSpecial Weather StatementMEGShelby47 min
Jun 4, 4:05 AM CDTSevere Thunderstorm WarningMEGFayette, Shelby40 min
Jun 4, 4:22 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, McNairy38 min
Jun 4, 10:19 AM CDTSpecial Weather StatementMEGShelby26 min
Jun 4, 10:22 AM CDTAreal Flood AdvisoryMEGFayette, Shelby83 min
Jun 3, 11:24 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union51 min
Jun 3, 11:58 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo62 min
Jun 4, 4:09 AM CDTSpecial Weather StatementMEGAlcorn, Tishomingo36 min
Jun 4, 4:14 AM CDTSpecial Weather StatementMEGTippah31 min
Jun 4, 4:29 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Prentiss, Tishomingo46 min
Jun 4, 4:46 AM CDTSpecial Weather StatementMEGDeSoto, Marshall, Tate29 min
Jun 4, 4:58 AM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tippah, Tishomingo and 1 more47 min
Jun 4, 5:08 AM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Lafayette, Marshall, Tate, Tippah and 1 more37 min
Jun 4, 5:36 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lafayette, Lee, Monroe, Pontotoc and 1 more39 min
Jun 4, 6:09 AM CDTSpecial Weather StatementMEGLafayette36 min
Jun 4, 6:14 AM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc46 min
Jun 4, 7:33 AM CDTSpecial Weather StatementMEGTate27 min
Jun 4, 8:02 AM CDTSpecial Weather StatementMEGPanola, Yalobusha28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.